Alert archive / Florida / Red Flag Warnings in 2016

Red Flag Warning 5, NWS Tampa Bay, FL

May 8, 2016Lee County, Sarasota County, Florida

NWS Tampa Bay, FL issued this red flag warning at May 8, 2016, 3:22 AM EDT for Lee County, Sarasota County, Florida. It took effect at May 8, 2016, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2016, 3:22 AM EDT (07:22 UTC)
In effect from
May 8, 2016, 12:00 PM EDT
Expired
May 8, 2016, 7:00 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties Lee County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 94 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2016-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2016-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2084 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

385 
WWUS82 KTBW 080722
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
322 AM EDT SUN MAY 8 2016

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 7 PM EDT TODAY FOR
LONG DURATIONS OF LOW HUMIDITY BELOW 35 PERCENT AND HIGH ERC
VALUES...

.LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH
ERC VALUES OVER 40 WILL LEAD TO RED FLAG CONDITIONS ACROSS INLAND
SECTIONS OF SARASOTA COUNTY AND ALL OF LEE COUNTY TODAY.

FLZ165-260-265-082300-
/O.NEW.KTBW.FW.W.0005.160508T1600Z-160508T2300Z/
COASTAL LEE-INLAND SARASOTA-INLAND LEE-
322 AM EDT SUN MAY 8 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING FOR LONG DURATIONS OF LOW HUMIDITY BELOW 35 PERCENT AND
HIGH ERC VALUES...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
7 PM EDT THIS EVENING.

* AFFECTED AREA...INLAND SARASOTA COUNTY AND ALL OF LEE COUNTY.

* WIND...EAST SOUTHEAST WINDS 5 TO 10 MPH BECOMING SOUTHWEST TO
  WEST IN THE AFTERNOON.

* HUMIDITY...29 TO 32 PERCENT.

* ERC...42 TO 43.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

JCM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 8, 2:00 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 8, 2:00 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
200 AM EDT SUN MAY 8 2016

.AVIATION...
VFR IS EXPECTED AT ALL TERMINAL SITES DURING THE NEXT 24
HOURS. LIGHT AND VARIABLE WINDS EARLY THIS MORNING WILL
BECOME SOUTHWEST TO WEST AT 7 TO 10 KNOTS AT THE COASTAL
TERMINALS AFTER 18Z AS THE SEA BREEZE DEVELOPS...EXCEPT
REMAINING LIGHT AND VARIABLE AT KLAL.

&&

.PREV DISCUSSION... /ISSUED 918 PM EDT SAT MAY 7 2016/

UPDATE...
AN UPPER-LEVEL TROUGH WILL CONTINUE TO DRIFT EASTWARD ACROSS THE
WESTERN ATLANTIC WITH A RIDGE BUILDING UPSTREAM. THIS WILL KEEP
NORTHWEST FLOW IN PLACE ALOFT OVER FLORIDA. AT THE SURFACE...HIGH
PRESSURE WILL BUILD OVER THE REGION TONIGHT THROUGH
SUNDAY...KEEPING DRY CONDITIONS IN PLACE. OVERALL...A QUIET NIGHT
IS IN STORE WITH NO SIGNIFICANT WEATHER EXPECTED. LOWS SUNDAY WILL
NOT BE AS COOL AS THIS MORNING...BOTTOMING OUT IN THE 50S AND 60S.
NO CHANGES NEEDED TO THE ONGOING FORECAST.

MARINE... HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT INTO
SUNDAY WITH WINDS AND SEAS EXPECTED TO REMAIN BELOW HEADLINES. THE
SEA BREEZE WILL DEVELOP AND TURN WINDS ONSHORE ALONG THE COAST IN
THE AFTERNOON.

PRELIMINARY POINT TEMPS/POPS...
TPA  63  84  67  85 /   0   0   0   0
FMY  60  87  64  87 /   0   0   0   0
GIF  60  88  63  87 /   0   0   0   0
SRQ  60  82  64  84 /   0   0   0   0
BKV  53  85  57  86 /   0   0   0   0
SPG  66  83  69  85 /   0   0   0   0

TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

AVIATION...57/MCMICHAEL
Hazardous weather outlook, May 7, 4:53 AM EDT, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
453 AM EDT SAT MAY 7 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-080900-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
453 AM EDT SAT MAY 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITY PERCENTAGES WILL DROP INTO UPPER 20S AND LOW 30S
THIS AFTERNOON. WITH ERC VALUES SOMEWHAT IMPROVED AFTER THE RECENT
RAINS...BOTH WIND SPEEDS AND ERC VALUES WILL BE MARGINAL FOR
CREATING RED FLAG CONDITIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLEMING

Nearby

Red Flag Warnings in Florida, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.